I would like to tell you that infections to come into the blood so soon that within seconds it causes the problems you have mention. Infections generally take hours to days before a patient can go into sepsis
or septic shock
Actually, the history points to the injection that was given for local anesthesia
to keep your mother free from pain.
It is generally a drug called lignocaine that is used to numb the area to any pain before a procedure is done.
The problem with lignocaine is that it is a known drug that can cause sudden heart rhythm problems within seconds if it goes into the blood.
It seems that some of the lignocaine that was injected to keep her pain free might have escaped into the bloodstream and straight to the heart causing sudden collapse due to heart rate
Therefore I think it was not the sepsis or septic shock. Good news is that fortunately your mother has survived the dangerous consequence of the medication and as time passes the danger reduces further as the level of drugs go done in the blood.
Hope I have answered your query. Let me know if I can assist you further.
Dr Talal Hussain, General & Family Physician